Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 27, 2014, 5:35 PM MST for Coconino County, Gila County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2014, 5:35 PM MST (00:35 UTC)
- Expired
- Jul 27, 2014, 6:00 PM MST
- In force
- 25 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Coconino County, AZ, Gila County, AZ
The radar
The Flagstaff radar (KFSX), 29 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 2673 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:30 PM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 27, 2:30 PM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SUN JUL 27 2014 .SYNOPSIS...AN ACTIVE MONSOON PATTERN WITH DEEP MOISTURE AND UPPER LEVEL DISTURBANCES WILL PRODUCE SLOW MOVING SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH MONDAY. FROM TUESDAY ONWARD THE HIGH PRESSURE RIDGE MOVES SOUTH TO A LESS FAVORABLE POSITION...POSSIBLY RESULTING IN A DOWNWARD TREND FOR STORMS. && .DISCUSSION...SHOWERS AND THUNDERSTORMS WERE INCREASING ACROSS NRN AZ EARLY THIS AFTERNOON. AN UPPER-LEVEL DISTURBANCE IS APPROACHING FROM THE SOUTHEAST AND THIS WILL LIKELY RESULT IN LOCAL ENHANCEMENT OF DEEP LAYER SHEAR AND INSTABILITY...AND A FEW THUNDERSTORMS MAY REACH MARGINALLY SEVERE LEVELS WITH STRONG WINDS AND HAIL. OTHERWISE...MOST THUNDERSTORMS WILL PRODUCE HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING. MOIST AND UNSTABLE SOUTHERLY FLOW CONTINUES MONDAY WITH ANOTHER UPPER LEVEL DISTURBANCE FORECAST TO ROTATE NORTH INTO NRN AZ LATE MONDAY AFTERNOON AND EVENING AGAIN ENHANCING AFTERNOON/EVENING CONVECTION. THE HIGH PRESSURE CENTER MOVES OVER AZ TUESDAY THROUGH NEXT WEEK POTENTIALLY RESULTING IN A DOWNWARD TREND IN STORM ACTIVITY. TEMPS WILL GENERALLY REMAIN NEAR AVERAGE READINGS THROUGH THE FORECAST PERIOD. && .AVIATION...FOR THE 00Z PACKAGE...AREAS OF SMOKE FROM WILDFIRES MAY PRODUCE OVERNIGHT MVFR VSBY IN THE VICINITY OF KGCN/KFLG/KSEZ. SCT SHRA/TSRA WITH ISOLD +TSRA WILL CONTINUE THRU EARLY EVENING. MVFR VSBY AND WIND GUSTS UP TO 35KTS PSBL IN THE STRONGER STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DB/JJ AVIATION.......DB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
In the hours before
Special weather statement, Jul 27, 12:22 PM MST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1222 PM MST SUN JUL 27 2014 AZZ007-015-271945- COCONINO AZ- 1222 PM MST SUN JUL 27 2014 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 1245 PM MST AT 1217 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 12 MILES SOUTH OF VALLE... MOVING WEST AT 15 MPH. THIS STORM IS LOCATED JUST WEST OF HIGHWAY 64 NEAR MILE POST 205. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3539 11257 3564 11254 3557 11211 3539 11213 TIME...MOT...LOC 1922Z 096DEG 11KT 3549 11223 JJ
Special weather statement, Jul 27, 12:43 PM MST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1243 PM MST SUN JUL 27 2014 AZZ007-272015- COCONINO AZ- 1243 PM MST SUN JUL 27 2014 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 115 PM MST AT 1240 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 14 MILES NORTH OF WILLIAMS...MOVING WEST AT 20 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF HIGHWAY 64 NEAR MILE POST 200. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3543 11264 3564 11256 3552 11218 3537 11223 TIME...MOT...LOC 1942Z 104DEG 24KT 3546 11228 JJ
Special weather statement, Jul 27, 1:48 PM MST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 148 PM MST SUN JUL 27 2014 AZZ014-017-272115- APACHE AZ- 148 PM MST SUN JUL 27 2014 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN APACHE COUNTY IN NORTHEAST ARIZONA UNTIL 215 PM MST AT 141 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR ALPINE...MOVING WEST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS ADVISORY INCLUDES ALPINE...NUTRIOSO...THREE FORKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3378 10907 3383 10950 3410 10939 3399 10903 TIME...MOT...LOC 2047Z 103DEG 12KT 3389 10915 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:09 AM MST | Flash Flood Watch | FGZ | Coconino, Yavapai | 18 hr |
| Jul 28, 1:38 PM MST | Areal Flood Advisory | FGZ | Yavapai | 82 min |
| Jul 28, 4:32 PM MST | Areal Flood Advisory | FGZ | Yavapai | 118 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.